Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Itching, rashes on face after having monistat 3 for yeast infection. Medical reaction?

I used a store brand of monistat 3 for a yeast infection . It s the first time i ve used this type of product. After 2 uses, I woke up with an itchy, stinging rash on my face. I m not sure if it s hives or just a rash as I ve never been allergic to anything before. It s not really visible, but I can feel it, and my face gets flushed after I wash it. Is it possible the monistat could have caused this reaction? I haven t changed anything in my facial care routine or makeup and I haven t used any new detergents or anything. I feel like this is a strange reaction to get from monistat, and was wondering if you ve ever seen this type of thing before.
Asked On : Mon, 3 Dec 2012
Answers:  1 Views:  299
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Thanks for writing in.
Monistat is known to cause side effects like itching, irritation but at local site i.e vaginal area. Similar side effects on face is unlikely.

One of reason for this could be either you have touched facial skin after application. If you have excluded other causes of reaction as mentioned above, other cause could be systemic reaction to drug after absorption of drug in to blood.
The form of reaction differs as per indivisuals, so having come across similar effects is unlikely.

I would recommend you to stop drug, if reaction is very severe and not tolerable.
Apply calamine lotion on face for soothing effect. Anti-histaminics like cetrizine also help to relieve symptoms.
I hope I have answered your query. In case of any doubt, revert back for clarification.
Best regards,
Dr. Neelam.
Answered: Thu, 6 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor